Alert archive / Georgia / Winter Weather Advisories in 2020

Winter Weather Advisory 2, NWS Atlanta, GA

February 19, 20209 counties in Georgia

NWS Atlanta, GA issued this winter weather advisory at Feb 19, 2020, 2:00 PM EST for 9 counties in Georgia. It took effect at Feb 20, 2020, 5:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2020, 2:00 PM EST (19:00 UTC)
In effect from
Feb 20, 2020, 5:00 AM EST
Expired
Feb 20, 2020, 8:01 PM EST
In force
15 hr
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Feb 19, 1:10 PM EST, 50 minutes earlier.

Area forecast discussion, Feb 19, 1:10 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
110 PM EST Wed Feb 19 2020

.PREV DISCUSSION... /Issued 631 AM EST Wed Feb 19 2020/

..12Z Aviation Forecast Discussion...

PREV DISCUSSION... /Issued 418 AM EST Wed Feb 19 2020/

SHORT TERM /Today through Thursday/...

Unsettled weather will persist through the short term forecast
period. A cold front slowly sagging southward through the area
brought heavy rainfall to much of the area Tuesday evening, leading
to localized flooding issues. These earlier heavy rainfall rates
have gradually diminished through the morning hours with generally
only light lingering post-frontal showers at this hour. Though some
remaining light rain showers can be expected through today, there
will be a break from the heavier rainfall as the front slowly pushes
south of the area. Given the much lighter additional QPF today, the
Flash Flood Watch has been cancelled, though ongoing rises on a
number of local waterways can be expected through today.

As the front stalls to the south, a southern stream shortwave will
bring another wave of rainfall to the area beginning overnight and
into the day Thursday. Current forecast additional rainfall totals
tonight into Thursday will be heaviest across the southern half of
the area where an additional 1"+ is expected. While these totals
would not lead to widespread flash flooding concerns, wet soils will
lead to additional runoff that would contribute to ongoing rises on
creeks/streams. At this time, will not be issuing an additional
Flood Watch for tonight into Thursday, though localized flooding
concerns cannot be ruled out.

The other forecast note of interest on Thursday will be wintry
precipitation potential in parts of far north Georgia.
Precipitation will be ongoing as an upper shortwave trough sweeps
southward toward the Tennessee Valley and Appalachians. With cold
air advection, temperature profiles would support a rain/snow mix or
transition to light snow across primarily the higher elevations
of far north Georgia by midday Thursday into Thursday afternoon.
While some valley locations could see a mix or brief transition
to snow, surface temperatures appear marginal for much/any
accumulation outside of the higher elevations where an inch or
perhaps as high as the 2" range would be possible before
precipitation comes to a quick end Thursday evening.

Temperatures will fall rapidly Thursday night after the
precipitation ends with Friday morning lows ranging through the 20s
across north Georgia. Any lingering wet roadways could thus
experience patchy black ice concerns across north Georgia,
particularly on sheltered or lesser-traveled routes that do not
experience drying.

RW

LONG TERM /Thursday Night through Tuesday/...

Starting on Friday, we'll finally get relief from the ongoing deluge
plaguing the southeast. High pressure will move into the area and
highs will climb from the mid-40s on Friday to the mid-50s on
Saturday as the heavens open and mostly clear skies make their way
in. It will be short lived, as by Sunday a warm, moist conveyer belt
of moisture moves over the region once again brings precip back to
the area by late Sunday night.

Model guidance gets a bit messy with the evolution of this system.
Some long range models have heavier convection coming through on
Monday and some have lighter showers. It is likely that a cold
frontal passage will occur early Tuesday with a slight break from
the rains in the morning, but there are big discrepancies on whether
the frontal system will stall and be the axis of heavier convection
from a developing system over the Midwest or if it pushes through
and drys the area out for a few days. More will be known as we get
towards the weekend.

Thiem

&&

.AVIATION...
18Z Update...
VFR ceilings will not last long as MVFR ceilings move back in by
22z. Will see ceilings continue top fall into the IFR range by
06z-08z Thu. ceilings expected to stay in the IFR range through
the end of this TAF set. Winds are blowing out of the NW but they
are expected to turn to the NE by 20-22z. They will continue to
turn to the East overnight. Wind speeds will stay in the 6-12kt
range through the period. Precip expected to move back in over
night with VSBYs diminishing as the precip intensifies.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  39  41  30 /  60  60  90  40
Atlanta         56  40  42  30 /  50  70  90  20
Blairsville     53  36  38  23 /  40  40  80  20
Cartersville    53  40  43  27 /  40  60  90  10
Columbus        62  46  48  35 /  50  80  90  40
Gainesville     54  38  40  28 /  50  50  80  20
Macon           64  43  45  34 /  60  70  90  50
Rome            52  41  43  27 /  40  60  90  10
Peachtree City  58  41  44  31 /  60  70  90  30
Vidalia         67  44  46  36 /  40  70  90  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Thiem
AVIATION...01
Hazardous weather outlook, Feb 19, 4:29 AM EST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
429 AM EST Wed Feb 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
429 AM EST Wed Feb 19 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Additional locally heavy rainfall may occur Thursday, particularly
in parts of central Georgia. Also, the interaction of some colder
air could allow for a transition to light snow in parts of far
northeast Georgia on Thursday. Some light accumulations cannot be
ruled out in the higher elevations before the precipitation ends
Thursday night, so please monitor future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Feb 19, 12:09 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EST WED FEB 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      3 NE LAGRANGE           33.08N  85.00W
02/18/2020                   TROUP              GA   EMERGENCY MNGR

            FLOODING WAS REPORTED NEAR THE INTERSECTION OF HAMMITT
            ROAD AND NORTH DAVIS ROAD.

&&

EVENT NUMBER FFC2000237

NM
Local storm report, Feb 19, 12:10 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EST WED FEB 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      2 WSW LOUISE            33.06N  84.97W
02/18/2020                   TROUP              GA   EMERGENCY MNGR

            FLOODING WAS REPORTED NEAR THE INTERSECTION OF
            HOGANSVILLE ROAD AND PATILLO ROAD.

&&

EVENT NUMBER FFC2000238

NM
Local storm report, Feb 19, 12:11 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1211 PM EST WED FEB 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      1 SSW LOUISE            33.06N  84.94W
02/18/2020                   TROUP              GA   EMERGENCY MNGR

            FLOODING WAS REPORTED IN THE 500 BLOCK OF MT ZION
            CHURCH ROAD.

&&

EVENT NUMBER FFC2000239

NM
Local storm report, Feb 19, 12:12 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EST WED FEB 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      3 SW LAGRANGE           33.01N  85.06W
02/18/2020                   TROUP              GA   EMERGENCY MNGR

            FLOODING WAS REPORTED IN THE 1000 BLOCK OF SHOREWOOD
            DRIVE.

&&

EVENT NUMBER FFC2000240

NM
Local storm report, Feb 19, 12:15 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EST WED FEB 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     3 NNW CANNONVILLE       33.01N  85.12W
02/18/2020                   TROUP              GA   EMERGENCY MNGR

            AROUND 12 TREES WERE EITHER SNAPPED OR UPROOTED IN THE
            200 BLOCK OF WOODFIELD CIRCLE. A TREE WAS ALSO REPORTED
            ON A HOUSE.

&&

EVENT NUMBER FFC2000241

NM
Local storm report, Feb 19, 1:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EST WED FEB 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     FLOOD            ZEBULON                 33.10N  84.34W
02/18/2020                   PIKE               GA   EMERGENCY MNGR

            ROADS REPORTED CLOSED AROUND PIKE COUNTY DUE TO
            FLOODING.

&&

EVENT NUMBER FFC2000242

TV

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:15 PM ESTRiver Flood WarningFFCForsyth13 hr
Feb 18, 7:18 PM ESTSpecial Weather StatementFFCCoweta, Heard27 min
Feb 18, 7:44 PM ESTSpecial Weather StatementFFCCoweta, Fayette, Henry31 min
Feb 18, 8:02 PM ESTRiver Flood WarningFFCGwinnett18 hr
Feb 18, 8:12 PM ESTSpecial Weather StatementFFCHenry, Spalding33 min
Feb 18, 8:33 PM ESTRiver Flood WarningFFCCobb3 hr
Feb 18, 8:43 PM ESTSpecial Weather StatementFFCButts, Spalding, Troup32 min
Feb 18, 9:13 PM ESTSpecial Weather StatementFFCButts, Lamar, Meriwether, Pike, Spalding, Troup32 min
Feb 18, 9:36 PM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler26 days
Feb 18, 9:38 PM ESTFlash Flood WarningFFCTroup6 hr
Feb 18, 9:39 PM ESTRiver Flood WarningFFCGwinnett21 days
Feb 18, 9:44 PM ESTSpecial Weather StatementFFCButts, Jasper, Lamar, Meriwether, Monroe, Pike and 1 more31 min
Feb 18, 10:02 PM ESTRiver Flood WarningFFCGwinnett, Walton21 days
Feb 18, 10:13 PM ESTSpecial Weather StatementFFCJones, Lamar, Meriwether, Monroe, Pike32 min
Feb 18, 10:19 PM ESTRiver Flood WarningFFCCobb, Fulton21 days
Feb 18, 10:46 PM ESTSpecial Weather StatementFFCHarris, Lamar, Monroe, Upson29 min
Feb 18, 11:31 PM ESTSpecial Weather StatementFFCButts, Coweta, Fayette, Heard, Lamar, Meriwether and 2 more3 hr
Feb 18, 11:39 PM ESTRiver Flood WarningFFCCherokee10 hr
Feb 18, 11:39 PM ESTRiver Flood WarningFFCCoweta21 days
Feb 18, 11:39 PM ESTRiver Flood WarningFFCCoweta, Fayette7 hr
Feb 18, 11:57 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee4 days
Feb 18, 11:57 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard10 hr
Feb 18, 11:57 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding27 hr
Feb 18, 11:57 PM ESTRiver Flood WarningFFCFayette, Spalding61 hr
Feb 18, 11:57 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson4 days
Feb 18, 11:57 PM ESTRiver Flood WarningFFCDeKalb, Rockdale37 hr
Feb 18, 11:57 PM ESTRiver Flood WarningFFCNewton, Rockdale54 hr
Feb 18, 11:57 PM ESTRiver Flood WarningFFCBarrow, Jackson11 hr
Feb 19, 12:20 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding26 hr
Feb 19, 12:20 AM ESTRiver Flood WarningFFCJones21 days
Feb 19, 12:30 AM ESTRiver Flood WarningFFCLamar, Spalding5 hr
Feb 19, 2:43 AM ESTRiver Flood WarningFFCMonroe30 hr
Feb 19, 3:11 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson34 hr
Feb 19, 3:21 AM ESTRiver Flood WarningFFCHeard21 hr
Feb 19, 10:49 AM ESTRiver Flood WarningFFCBleckley, Pulaski21 days
Feb 19, 11:54 AM ESTRiver Flood WarningFFCTalbot, Upson51 hr
Feb 19, 12:20 PM ESTRiver Flood WarningFFCWashington, Wilkinson3 days
Feb 19, 1:40 PM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach30 hr
Feb 19, 5:36 PM ESTRiver Flood WarningFFCJones, Monroe9 hr
Feb 19, 5:36 PM ESTRiver Flood WarningFFCButts, Henry, Newton6 hr
Feb 19, 5:48 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee66 hr

Nearby

Winter Weather Advisories in Georgia, 2020Every winter weather advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.